Alert archive / California / Special Weather Statements in 2011
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Oct 5, 2011, 7:28 AM PDT for Del Norte County, California. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2011, 7:28 AM PDT (14:28 UTC)
- Expired
- Oct 5, 2011, 8:15 AM PDT
- In force
- 47 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 117 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 2.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WWUS86 KEKA 051428
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
728 AM PDT WED OCT 5 2011
CAZ001-003-051515-
HUMBOLDT CA-DEL NORTE CA-
728 AM PDT WED OCT 5 2011
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
EXTREME NORTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 815 AM PDT
AT 720 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF KLAMATH..MOVING EAST AT 25
MPH.
PEA SIZE HAIL HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY
RAIN.
PLEASE SLOW DOWN IF YOU ENCOUNTER HAIL ON THE ROADWAY.
LOCATIONS IMPACTED INCLUDE...
KLAMATH...
LAT...LON 4162 12373 4139 12371 4139 12408 4148 12408
4151 12410 4154 12410 4156 12411 4158 12411
TIME...MOT...LOC 1426Z 267DEG 21KT 4149 12410
$$
JCAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 4:03 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 5, 4:03 AM PDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 403 AM PDT WED OCT 5 2011 .SYNOPSIS...WIDESPREAD RAIN AND HIGH ELEVATION SNOW SHOWERS WILL PERSIST TODAY AND DIMINISH OVERNIGHT INTO THU. DRIER AND WARMER WEATHER WILL RETURN THU AND CONTINUE INTO THE WEEKEND BEFORE RAIN CHANCES INCREASE HEADING INTO NEXT WEEK. && .DISCUSSION...BREIF LULL IN PRECIP EARLY THIS MORNING WITH SCT SHOWERS ACROSS THE REGION. MINOR SHORTWAVE ROTATING AROUND BASE OF LONG WAVE TROUGH WILL REACH THE COAST AROUND SUNRISE WITH INCREASING SHOWER COVERAGE. LONG WAVE TROUGH WILL MOVE ACROSS NW CA TODAY WITH STEEPENING LAPSE RATES (7-8 C/KM) UNDERNEATH A COLD UPPER LOW (-27C AT H5) SUPPORTING ISOLD TSTM DEVELOPMENT. SOME STORMS MAY DEVELOP A STRONG ENOUGH UPDRAFT TO PRODUCE SMALL HAIL ESPECIALLY GIVEN SUCH A COLD AIRMASS...SO LEFT MENTION OF SMALL HAIL IN FOR TODAY. SHOWER ACTIVITY WILL GRADUALLY DIMINISH OVERNIGHT AS UPPER LOW MOVES INLAND WITH A FEW SHOWERS LINGERING THROUGH THU MORNING. UPPER RIDGE BEGINS TO BUILD INTO THE PAC NW THU WITH SOME CLEARING EXPECTED ACROSS THE REGION. GIVEN RECENT RAINS AND CLEARING SKIES...ADDED FG TO FCST THU AND FRI MORNINGS. OTHERWISE...PARTLY CLOUDY SKIES WILL PREVAIL ALONG WITH WARMING TEMPERATURES THROUGH THE END OF THE WEEK. UPPER RIDGE WEAKENS SUN AS ANOTHER DISTURBANCE APPROACHES THE PAC NW WITH A WEAK FRONT EXPECTED TO BRING SCHC POPS TO THE OR/CA BORDER. MODELS ESTABLISH ZONAL FLOW FOR THE FIRST HALF OF NEXT WEEK. THIS COULD LEAD TO A SERIES OF WEAK DISTURBANCES MOVG ACROSS THE AREA...SO KEPT POPS AT OR SLIGHTLY ABOVE CLIMO N OF CAPE MENDO AND NEAR CLIMO S. && .AVIATION...SHOWERY CONDITIONS WILL CONTINUE THRU THE DAY AT TAF SITES WITH PERIODS OF MVFR. BRIEF IFR CONDITIONS WILL REMAIN POSSIBLE WITH THE HEAVIEST SHOWER ACTIVITY. A FEW TSTMS REMAIN POSSIBLE AS WELL TODAY...ALTHO THESE WILL BE BEST HANDLED BY AMENDMENTS AS OPPOSED TO LONG STRETCHES OF VCTS. GENERALLY LIGHT WINDS ARE ANTICIPATED ALTHO SOME STRONGER WINDS WILL LINGER OFF THE COAST. /SEC && .MARINE...WINDS HAVE SUBSIDED OVER THE COASTAL WATERS...AND THE GALE WARNING THAT WAS EXTENDED A BIT HAS EXPIRED. IN ITS PLACE... A SMALL CRAFT ADVISORY HAS BEEN HOISTED FOR THE ENTIRE MARINE AREA. THE ADVISORY IS SPLIT BETWEEN NEAR SHORE AND OFFSHORE... MAINLY DUE TO THE END TIMING. W TO NW SWELL TRAIN IS EXPECTED TO PEAK AROUND 13 FT NEAR SHORE AND POSSIBLY UP TO 15 FT OFFSHORE TONIGHT. NW SWELL AND LIGHT TO MODERATE N WIND WAVES ARE EXPECTED TO PERSIST INTO THE WEEKEND AS HIGH PRESSURE PREVAILS SW OF THE AREA. WAVE MODELS CONTINUE TO SHOW A LONG PERIOD S TO SW SWELL MOVING INTO THE AREA TODAY AND TONIGHT. INITIALLY IT WILL BE AROUND A FOOT AT 20 SECONDS AND GRADUALLY BUILD TO AROUND 3 FT BY FRIDAY. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 4 PM PDT THURSDAY PZZ450-455. SMALL CRAFT ADVISORY UNTIL 4 PM PDT FRIDAY PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Oct 5, 4:51 AM PDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 451 AM PDT WED OCT 5 2011 CAZ001>003-076-061200- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 451 AM PDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION MAINTAINING RAIN SHOWERS WITH A SLIGHT CHANCE OF THUNDERSTORMS TODAY. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-061200- UPPER TRINITY RIVER- 451 AM PDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION WILL MAINTAIN RAIN AND HIGH ELEVATION SNOW SHOWERS ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS TODAY. SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE ABOVE 5500 FEET THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 5, 7:28 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
728 AM PDT WED OCT 5 2011
CAZ001-003-051515-
HUMBOLDT CA-DEL NORTE CA-
728 AM PDT WED OCT 5 2011
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
EXTREME NORTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 815 AM PDT
AT 720 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF KLAMATH..MOVING EAST AT 25
MPH.
PEA SIZE HAIL HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY
RAIN.
PLEASE SLOW DOWN IF YOU ENCOUNTER HAIL ON THE ROADWAY.
LOCATIONS IMPACTED INCLUDE...
KLAMATH...
LAT...LON 4162 12373 4139 12371 4139 12408 4148 12408
4151 12410 4154 12410 4156 12411 4158 12411
TIME...MOT...LOC 1426Z 267DEG 21KT 4149 12410
JCAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 12:02 PM PDT | Special Weather Statement | EKA | Humboldt | 13 min |
| Oct 5, 12:39 PM PDT | Special Weather Statement | EKA | Del Norte | 66 min |
Nearby
Special Weather Statements in California, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.